

## LAW, TECHNOLOGY AND DISRUPTION CONFERENCE

| Organizer:       | Hong Kong Commercial and Maritime Law Centre,<br>City University of Hong Kong |
|------------------|---|
| Zoom Meeting ID: | 994 7184 2825   |
| Password:        | 942131  |

## PROGRAMME

| Day 1 - 19 March 2021, Friday   |  |  |
|---|--|--|
|   | Opening Address  |  |
| 9:00AM - 9:15AM   | Prof Cheng Han TAN<br>Dean<br><i>City University of Hong Kong, School of Law</i><br>Prof Alexander LOKE<br><i>Director, Hong Kong Commercial and Maritime Law Centre</i><br><i>City University of Hong Kong, School of Law</i>       |  |
|   | Dr Tianxiang HE  |  |
|   | City University of Hong Kong, School of Law  |  |
| 9:15AM - 9:45AM   | Keynote Presentation:   Designing Information-Era Countermovements   Prof Julie COHEN   Georgetown University, Georgetown University Law Center   local time 18-Mar 9:15PM - 9:45PM (HKT -12hrs)                                     |  |
| 9:45AM - 10:00AM  | Q&A session  |  |
| Panel: AI, Algorithm, and Big Data<br>Chair: Dr Lik Hang TSUI, College of Liberal Arts and Social Sciences, City University of Hong<br>Kong |  |  |
| 10:00AM - 10:20AM   | Search Engine Indexing and the (Ir)Rational Concealment of Public<br>Information<br>Mr Benjamin SOBEL<br>Harvard Berkman Klein Center for Internet & Society, Harvard University<br>local time 18-Mar 10:00PM - 10:20PM (HKT -12hrs) |  |

|                   | Legal Implications of the AI Ethics  |  |
|-------------------|--|--|
| 10:20AM - 10:40AM | Prof Jyh-An LEE  |  |
| 10.20AW - 10.40AW | Chinese University of Hong Kong, Faculty of Law  |  |
|                   | (HKT +0hrs)  |  |
|                   | Promotion of Data Economy and Intellectual Property: Some Lessons<br>from Japanese Experiences                           |  |
| 10:40AM - 11:00AM | Prof Masabumi SUZUKI   |  |
|                   | Nagoya University, Graduate School of Law  |  |
|                   | (HKT +0hrs)  |  |
| 11:00AM - 11:15AM | Panel Discussion   |  |
| 11:15AM - 3:00PM  | Lunch Break  |  |
|                   | Panel: Augmented Reality   |  |
| Chair: 1          | Dr Eugene LIM, School of Law, City University of Hong Kong   |  |
|                   | Dephysicalisation or rephysicalisation of property in AR and VR – is tangibility still an issue?                         |  |
| 3:00PM - 3:20PM   | Prof Wian ERLANK   |  |
|                   | North-West University, Faculty of Law  |  |
|                   | local time 9:00AM - 9:20AM (HKT -6hrs)   |  |
|                   | Regulating AR at the intersection of the virtual and physical: fair "street space" allocation in a hybrid world?         |  |
| 3:20PM - 3:40PM   | Dr Francien DECHESNE   |  |
|                   | Leiden University, Center for Law and Digital Technologies   |  |
|                   | local time 8:20AM - 8:40AM (HKT -7hrs)   |  |
|                   | Fuel to the fire: Will pandemic panic add to an already uncertain regulatory landscape for augmented reality technology? |  |
| 3:40PM - 4:00PM   | Dr Michael KATELL  |  |
|                   | The Alan Turing Institute  |  |
|                   | local time 7:40PM - 8:00PM (HKT -8hrs)   |  |
| 4:00PM - 4:15PM   | Panel Discussion   |  |

| Day 2 - 20 March 2021, Saturday  |   |  |
|--|---|--|
| Panel: Disruption & Regulation, Tech & Society                           |   |  |
| Chair: Dr Chenguo ZHANG, KoGuan Law School, Shanghai Jiaotong University |   |  |
|  | The Eligibility Requirements for Legal Protection of Publicly Accessible<br>Datasets  |  |
| 4:00PM – 4:20PM  |   |  |
|  | Prof Guobin CUI   |  |
|  | Tsinghua University, School of Law  |  |
|  | (HKT +0hrs)   |  |
|  | 'Solving for X?' Towards a problem-finding framework to ground long-<br>term governance strategies for artificial intelligence                        |  |
|  | Dr Hin-Yan LIU  |  |
| 4:20PM - 4:40PM  | University of Copenhagen, Faculty of Law  |  |
|  |   |  |
|  | Mr Matthijs MAAS  |  |
|  | University of Copenhagen, Faculty of Law  |  |
|  | local time 9:20AM- 9:40AM (HKT -7hrs)   |  |
|  | Regular and Irregular Regulatory Challenges of Quantum Computing  |  |
| 4:40PM - 5:00PM  | Dr Valentin JEUTNER   |  |
|  | Lund University, Faculty of Law   |  |
|  | local time 9:40AM- 10:00AM (HKT -7hrs)  |  |
|  | Avoiding the Gilded Cage of Tech, Striking the Balance Between too<br>Little and too Much Technology: Artificial Intelligence and Legal<br>Disruption |  |
| 5:00PM - 5:20PM  |   |  |
|  | Ms Victoria SOBOCKI   |  |
|  | University of Copenhagen, Faculty of Law  |  |
|  | local time 10:00AM- 10:20AM (HKT -7hrs)   |  |
| 5:20PM - 5:35PM  | Panel Discussion  |  |
| 5:35PM - 7:00PM  | Dinner Break  |  |
|  | Panel: Blockchain   |  |
| Chair: D   | r Jiaying Christine Jiang, School of Law, New York University   |  |
|  | local time 7:00AM - 8:15AM  |  |
|  | Confronting Cryptomania   |  |
| 7:00PM- 7:20PM   | Prof Kelvin LOW   |  |
| ,  | City University of Hong Kong, School of Law   |  |
|  | (HKT +0hrs)   |  |
|  |   |  |

|                 | The Significance of "Digital Asset": Analysis of "Proprietary" Nature |
|-----------------|---|
|                 |   |
| 7:20PM - 7:40PM | Prof Megumi HARA  |
|                 | Gakushuin University, School of Law                                   |
|                 | (HKT +0hrs)   |
|                 | Tokenised Assets in Private Law                                       |
|                 |   |
| 7:40PM - 8:00PM | Prof David FOX  |
|                 | University of Edinburgh, School of Law                                |
|                 | local time 11:40AM - 12:00NN (HKT -8hrs)                              |
| 8:00PM - 8:15PM | Panel Discussion  |

| Day 3 - 21 March 2021, Sunday   |  |  |  |
|---|--|--|--|
|   | Panel: Platforms   |  |  |
| Chair: Dr Julia TOMASSETTI, School of Law, City University of Hong Kong |  |  |  |
|   | Against Algorithmic Transparency   |  |  |
| 2:00PM - 2:20PM   | Dr Weiwei SHEN   |  |  |
|   | <i>China University of Political Science and Law, School of Law</i><br>(HKT +0hrs) |  |  |
|   | Content Platforms, Copyright, and Freedom of Speech in China                       |  |  |
| 2:20PM - 2:40PM   | Dr Tianxiang HE  |  |  |
|   | City University of Hong Kong, School of Law  |  |  |
|   | (HKT +0hrs)  |  |  |
|   | Data Platforms inside the Administrative State                                     |  |  |
|   |  |  |  |
| 2:40PM - 3:00PM   | Dr Xin DAI   |  |  |
|   | Peking University, Law School  |  |  |
|   | (HKT +0hrs)  |  |  |
|   | The challenges of consumer protection in the age of online platforms               |  |  |
|   |  |  |  |
| 3:00PM - 3:20PM   | Dr Mateja DUROVIC  |  |  |
|   | King's College of London, The Dickson Poon School of Law                           |  |  |
|   | local time 7:00AM - 7:20AM (HKT -8hrs)   |  |  |
| 3:20PM - 3:35PM   | Panel Discussion   |  |  |
| 3:35PM - 3:50PM   | Break  |  |  |

|   | Panel: Biotech, Gene Drive   |  |
|---|--|--|
| Chair: Dr Li JIANG,   | Shanghai International College of Intellectual Property, Tongji University             |  |
| A rethink of the right to withdraw from research in biobanking in China |  |  |
|   |  |  |
| 3:50PM - 4:10PM   | Dr Yaojin PENG   |  |
|   | Chinese Academy of Sciences, Institute of Zoology                                      |  |
|   | (HKT +0hrs)  |  |
|   | The Secret Life of Plants - Wondrous Composition Policies For Songs in the Key of Life |  |
| 4:10PM - 4:30PM   | Prof Anselm KAMPERMAN-SANDERS  |  |
|   | Maastricht University, Faculty of Law  |  |
|   | local time 9:10AM - 9:30AM (HKT -7hrs)   |  |
|   | COVID-19, access to medical treatments and technological and transactional opacity     |  |
| 4:30PM - 4:50PM   | Dr Sven J.R. BOSTYN  |  |
|   | University of Copenhagen, Faculty of Law   |  |
|   | local time 9:30AM - 9:50AM (HKT -7hrs)   |  |
| 4:50PM - 5:05PM   | Panel Discussion   |  |
|   | Keynote Presentation:  |  |
|   | Law and Respect: Another Case of Technological Disruption                              |  |
| 5:05PM - 5:35PM   |  |  |
| 5.051 W 5.551 W   | Prof Roger BROWNSWORD  |  |
|   | King's College of London, The Dickson Poon School of Law                               |  |
|   | local time 9:05AM - 9:35AM(HKT -8hrs)  |  |
| 5:35AM - 5:50NN   | Q&A session  |  |
|   | Closing Address  |  |
|   | Prof Alexander LOKE  |  |
|   |  |  |
| 5:50PM - 6:00PM   | Director, Hong Kong Commercial and Maritime Law Centre                                 |  |
|   | City University of Hong Kong, School of Law  |  |
|   | Dr Tianxiang HE  |  |
|   | City University of Hong Kong, School of Law  |  |
|   |  |  |